The occurrence of serious, frequently fatal, poisoning as a sequel of chloroform anesthesia, manifesting itself first several hours or even a few days after the use of the drug, has been brought into prominence through the articles of Ballin, Bevan and Favill, Brewer, Brackett and others in this country, and of Guthrie in England; therefore, it is unnecessary for me to discuss the literature at length, as this will be found fully abstracted to 1905 in the article of Bevan and Favill,1 and subsequent articles are indexed in the foot notes to this article.
REPORT OF THE CASE.
I desire merely to report a study of both the pathologic anatomy and the chemistry of a typical case, which I had the opportunity of examining at autopsy, through the courtesy of Dr. F. S. Tufts, and to consider certain features illustrated by this case and those so far recorded in the literature.
WELLS HG. CHLOROFORM NECROSIS OF THE LIVER.. Arch Intern Med (Chic). 1908;I(VI):589-601. doi:10.1001/archinte.1908.00050050020002